Well, here is my story. I am now 35, I have worked out pretty seriously since I was 15. There has been some extended breaks here and there, but pretty consistent for the most part.
Up until very recently, I was on a pretty big supplement stack (only one Biotest product, hope they will still let me post this). I was using an MRP (Lean Body), Cell Mass, NIOX, NO-Explode, Muscle Blast (Beta-Alanine), Alpha Male, Plasmavol (only pre-workout), UDO’s Choice (EFA’s), Multi-Vitamin, Xperia (a general health
formula) and a protein powder (Syntha-6). I sometimes used Endo-Rush pre-workout instead of the NO-Explode.
I ate pretty well most of the time too, relatively lean protein, wole grain carbs, low saturated fat, a good
amount of fruits an vegetables. Training-wise, I was doing a good amount of heavy weight training with no cardio. Stupid I know, but I was all about the size and strength recently.
I also was training only two days a week. Not a high volume of days, but I trained with high intensity. My chest was over 50 inches, 18 1/2" arms.
Anyway, my problem began when I decided to try this product that GNC has started hawking, Arimatest. I dropped the Alpha Male temporarily to use this since it is a test product. Well, suffice to say, it had a very bad interaction with the pre-workout stack of NIOX, Muscle Blast, NO-Explode and Plasmavol.
My heart rate was through the roof and I broke out in a sweat before I even started working out. Yes I know I should have stopped then and there, but having the mind of an intense trainer, I went ahead anyway. I had a good workout and all, but felt light headed a bit.
I tried one more workout later in the week and felt about the same, Endorush instead of NO-Explode. Going forward from that point, I had sharp pains in my chest. I initially had a pain in my jaw too which freaked the heck out of me. I had a bunch of tests ran for heart trouble, they for the most part came back okay. Chest X-Ray, EKG, blood work (cholesterol a bit high), coronary CTA, halter monitor, Echogram.
Apparently, the end result of this is high blood pressure.
My BP has traditionally always been pretty good, in the 120’s over 70’s, even with the stimulant usage and recent lack of cardio. It now averages in the 140’s over 90ish.
I may be mistaken, but all the problems started when I introduced the Arimatest. Yes, it could have been the overall combo too, but this product I think was the catalyst.
Rather than analyzing products all day though, I just want to know what you guys think about the best way to bring this down, I am very depressed :(. Yes I can do a Google search, but you don’t know what is misinformation and what isn’t. I have worked out for the first time this week in about a month.
I am obviously weaker, but I seem to get pretty light headed during the weight workouts. My cardiologist gave me the clear to go to the gym. I am not lifting super heavy, but enough to be somewhat challenging. I can’t lift 5 lbs. 1,000 times! I have loved what I do for so many years.
Do you think the weight training is safe at this point? I am still feeling pretty crappy and my vision is sometimes mildly affected which is a side result of the BP I am pretty sure.
I am obviouisly doing cardio again. I am temporarily off all supps, even vitamins by doctor’s orders. They for now just want to see what exercise and diet without the supps will do and I of course am eating everything I can think of that might help bring down BP (I highly doubt dropping things like vitamins and EFAs will make a difference though).
No meds at this point yet and I hope they never
come into the picture. Most searching I do on the internet seem to indicdate my recent blood pressure readings mean I don’t have much time left, but my doctor’s aren’t gravely concerned at this point, it has only been like this for a moth or so.
My weight is still around 260 and my waist is over 40 inches, so yes I could lose some fat too, but I am not like super fat or anything, I have a decent amount of muscle mass which I would hate to lose, but do I need to if it is life and death? Please help, any and all thoughts are appreciated…